Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 274, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Oct 1, 2014, 3:23 PM MDT for 4 counties in Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2014, 3:23 PM MDT (21:23 UTC)
- Expired
- Oct 1, 2014, 4:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adams County, CO, Denver County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 52 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 3:51 PM MDT | TSTM WND GST 59 | 3 Ene Wiggins, CO | |
| Oct 1, 3:51 PM MDT | TSTM WND GST 59 | 3 Ene Wiggins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS55 KBOU 012123
SVRBOU
COC001-031-087-123-012215-
/O.NEW.KBOU.SV.W.0274.141001T2123Z-141001T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT WED OCT 1 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...
WESTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
NORTHEAST DENVER COUNTY IN NORTHEASTERN COLORADO...
CENTRAL ADAMS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 415 PM MDT
* AT 322 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF RIVERSIDE RESERVOIR TO AURORA...
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN DENVER...FORT MORGAN...NORTHERN AURORA...NORTHEASTERN
COMMERCE CITY...BRIGHTON...DENVER INTERNATIONAL AIRPORT...FORT
LUPTON...LOCHBUIE...HUDSON...BENNETT...KEENESBURG...WIGGINS...LOG
LANE VILLAGE...GOODRICH...JACKSON RESERVOIR...RIVERSIDE
RESERVOIR...WATKINS...PROSPECT VALLEY...HOYT AND D.I.A. TERMINAL
AND CONCOURSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4052 10369 3974 10407 3974 10478 4010 10482
4052 10431
TIME...MOT...LOC 2122Z 274DEG 26KT 4045 10426 3974 10471
HAIL...<.75IN
WIND...70MPH
$$
GIMMESTAD2 follow-up statements
469
WWUS55 KBOU 012149
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT WED OCT 1 2014
COC031-012157-
/O.CAN.KBOU.SV.W.0274.000000T0000Z-141001T2215Z/
DENVER CO-
349 PM MDT WED OCT 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST DENVER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. WIND GUSTS TO 60 MPH WERE REPORTED AT BUCKLEY AFB AS
THE STORM PASSED.
LAT...LON 3974 10407 3974 10461 3983 10463 3990 10460
3991 10464 4009 10468 4052 10414 4052 10370
TIME...MOT...LOC 2147Z 274DEG 26KT 4044 10406 3973 10451
$$
COC001-087-123-012215-
/O.CON.KBOU.SV.W.0274.000000T0000Z-141001T2215Z/
WELD CO-MORGAN CO-ADAMS CO-
349 PM MDT WED OCT 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL WELD...WESTERN MORGAN AND CENTRAL ADAMS COUNTIES...
AT 347 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF JACKSON RESERVOIR TO PROSPECT
VALLEY TO NEAR WATKINS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE... FORT MORGAN...NORTHEASTERN
AURORA...HUDSON...BENNETT...KEENESBURG...WIGGINS...LOG LANE
VILLAGE...HOYT...GOODRICH...JACKSON RESERVOIR...RIVERSIDE
RESERVOIR...WATKINS...PROSPECT VALLEY...WELDONA...ROGGEN...MANILA
VILLAGE...LEADER...ORCHARD AND STRASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3974 10407 3974 10461 3983 10463 3990 10460
3991 10464 4009 10468 4052 10414 4052 10370
TIME...MOT...LOC 2147Z 274DEG 26KT 4044 10406 3973 10451
HAIL...<.75IN
WIND...60MPH
$$
GIMMESTAD460
WWUS55 KBOU 012219
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT WED OCT 1 2014
COC001-087-123-012228-
/O.EXP.KBOU.SV.W.0274.000000T0000Z-141001T2215Z/
WELD CO-MORGAN CO-ADAMS CO-
419 PM MDT WED OCT 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD...WESTERN
MORGAN AND CENTRAL ADAMS COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR THE REST
OF MORGAN COUNTY AND EASTERN ADAMS COUNTY AS WELL AS WESTERN
WASHINGTON COUNTY UNTIL 445 PM.
LAT...LON 3974 10407 3974 10461 3983 10463 3990 10460
3991 10464 4009 10468 4052 10414 4052 10370
TIME...MOT...LOC 2215Z 274DEG 26KT 4044 10406 3973 10451
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:00 PM MDT, 23 minutes earlier.
Area forecast discussion, Oct 1, 3:00 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 300 PM MDT WED OCT 1 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 300 PM MDT WED OCT 1 2014 THE UPPER LEVEL LOW WITH SURFACE FRONT HAS MOVED OVER THE WESTERN PORTIONS OF THE STATE SWITCHING WARMER SOUTHWEST FLOW TO WNW BRINGING COOLER AIR DOWN TO THE SURFACE. THESE COOLER TEMPERATURES COMBINED WITH DECREASING WET BULB ZEROS THROUGH THE AFTERNOON HAVE BROUGHT SNOW DOWN TO 8000-8500 FT. THE SNOW WILL CONTINUE THROUGH THE EVENING IN THE MOUNTAINS AND HIGHER FOOTHILLS WITH AN ADDITIONAL 1-2 INCHES OVERNIGHT OVER THE HIGHER MOUNTAINS WHERE YOU HAVE DECENT QG VV AND UPSLOPE. THE WINTER WEATHER ADVISORY WILL END AT MIDNIGHT WHEN THE SNOW TAPERS OFF. AT LOWER ELEVATIONS WITH THE COLD FRONT AND SECONDARY SURGE OF COOLER AIR FROM A DISORGANIZED FRONT THAT WILL DROP DOWN INTO COLORADO LATER THIS AFTERNOON SHOWERS WITH ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THERE IS DECENT LIFT THROUGH THE PERIOD WITH LAPSE RATES OVER DENVER OF 8.6 C/KM BUT DUE TO LACK OF MUCH HEATING THIS AFTERNOON AND VERY LITTLE CAPE WIDESPREAD DEVELOPMENT IS NOT EXPECTED. GUSTY WINDS ARE POSSIBLE WITH THE SHOWERS WITH WIND SPEEDS GUSTING UP TO 25 MPH OVER THE PLAINS AND 40 MPH OVER THE HIGHER MOUNTAINS ABOVE TIMBERLINE. CLOUDS WILL LINGER OVER THE PLAINS AND HIGHER MOUNTAINS...ESPECIALLY ON THE WESTERN SLOPES AND VALLEYS THROUGH THE EVENING WITH SKIES CLEARING BY MORNING WITH SUBSIDENCE MOVING IN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 300 PM MDT WED OCT 1 2014 INITIALLY...A QUICK MOVING COLD FRONT WILL BE SWEEPING ACROSS THE NORTHEAST PLAINS THURSDAY EVENING. THE NAM AND GFS BOTH SHOW A STRONG THERMAL GRADIENT MARCHING ACROSS THE NORTHEAST CORNER OF THE STATE FROM 00Z THROUGH 12Z...BUT BOTH MODELS ALSO LIMIT ANY AREA OF PRECIPITATION TO SOUTHEASTERN WYOMING AND WESTERN NEBRASKA. QUASI-GEOSTROPHIC DIAGNOSTICS SHOW ONLY A FEW HOURS OF RISING VERTICAL MOTIONS AS THE FRONT MOVES THROUGH...BUT THEN ADDITIONAL SUBSIDENCE. WILL MENTION ISOLATED RAIN SHOWERS OVER THE NORTHEAST CORNER OF THE FORECAST AREA THURSDAY EVENING...IN CASE A LINE OF SHOWERS DEVELOPS IN WYOMING. THE COOL AIR MOVING INTO THE STATE WILL LINGER OVER THE PLAINS THROUGH FRIDAY MORNING. WITH SKIES BECOMING MOSTLY CLEAR LATE THURSDAY NIGHT...IT IS POSSIBLE THAT MORNING LOWS ON FRIDAY COULD BE NEARING THE FREEZING MARK. AT THIS TIME...ONLY THE PALMER DIVIDE REGION IS EXPECTED TO BE LOWER THAN 32. AFTER FRIDAY MORNING...STRONG UPPER LEVEL RIDGING WILL BE BUILDING OVER COLORADO AND THE SOUTHWESTERN U.S. WHICH WILL CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL BE GRADUALLY WARMING THROUGH THE PERIOD AS SKIES REMAIN MOSTLY CLEAR. DRY AND MILD WILL BE THE PRIMARY MESSAGE. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 300 PM MDT WED OCT 1 2014 CLOUDS AND PRECIP WILL STEADILY START TO MOVE IN AS THE FRONT MAKES IT WAY EASTWARD OFF THE MOUNTAINS. AS THE FRONT MOVES OVER WATCH FOR WINDS TO BECOME VARIABLE AND STRONGER WITH GUSTING UP TO 20 MPH AND RAIN STARTING BETWEEN 20 AND 21Z. WITH THIS SECONDARY PUSH OF COOLER AIR AND MOISTURE SHOWERS WILL CONTINUE INTO THE EVENING WITH SOME CONVECTION POSSIBLE IN THE VICINITY ALONG THE FOOTHILLS THIS AFTERNOON. CIGS WILL DECREASE STARTING AROUND 21Z TO BELOW 5000 FT AGL THEN BELOW 3000 BY 00Z. CONDITIONS SHOW IMPROVEMENT AFTER 04Z WITH SOME LIGHT FOG DEVELOPING IN LOW LYING AREAS THEN SCATTERING OUT BY 16Z. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ031- 033-034. && SHORT TERM...BOWEN LONG TERM...DANKERS AVIATION...BOWEN
Hazardous weather outlook, Oct 1, 11:03 AM MDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT WED OCT 1 2014 COZ030>051-021715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT WED OCT 1 2014 ...THERE IS A WINTER WEATHER ADVISORY FOR THE MOUNTAINS FROM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS MOVING ACROSS THE MOUNTAINS LATE THIS MORNING AND CROSS THE NORTHEAST PLAINS OF COLORADO DURING THE AFTERNOON. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP WITH THE FRONTAL PASSAGE. SNOW LEVELS WILL ALSO DROP TO NEAR 10 THOUSAND FEET THIS AFTERNOON AND 8500 FEET OVERNIGHT. AREAS ABOVE 10 THOUSAND FEET COULD SEE 4 TO 7 INCHES OF SNOW ACCUMULATION BY MIDNIGHT TONIGHT. TRAVEL OVER THE HIGH MOUNTAIN PASSES AND AROUND THE EISENHOWER TUNNEL MAY BECOME DIFFICULT LATER TODAY DUE TO FALLING SNOW ALONG WITH ICY AND SNOW COVERED ROADWAYS. SNOWFALL IN THE HIGH COUNTRY IS EXPECTED TO TAPER OFF AFTER MIDNIGHT WITH THE RAINFALL ON THE PLAINS ENDING BEFORE MORNING AS THE STORM SYSTEM EXITS THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO THURSDAY EVENING WITH A FEW SHOWERS ALONG THE WYOMING AND NEBRASKA BORDERS. CONTINUED COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT ON FRIDAY. BY FRIDAY MORNING...LOW TEMPERATURES MAY DROP CLOSE TO FREEZING...SO PROTECTION OF LATE SEASON GARDENS AND SENSITIVE VEGETATION MAY BE NECESSARY. DRY CONDITIONS WITH A WARMING TREND ARE EXPECTED THROUGH THE WEEKEND ACROSS THE MOUNTAINS AND NORTHEAST COLORADO. AFTERNOON HIGH TEMPERATURES WILL RETURN TO SEASONAL NORMALS THROUGH THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:19 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 21 hr |
| Oct 1, 4:03 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 42 min |
| Oct 1, 4:38 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln, Washington | 52 min |
| Oct 1, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 31 min |
| Oct 1, 5:56 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.